Test

Nursing Practical Test

Happy Nurse Week to You! As we celebrate you and your special efforts for humanity, here is a Nursing Practical Test for you to try on. In case you miss any questions, adequate explanations have been provided. We highly recommend you to take this test.

  1. 10 questions in all. There is no time constraint, so take your time. You need to score at least 80% to pass
  2. You can retake the test at any time. We recommend you share with friends too.
Improve Your Skills As A Health Practitioner

#1. A 47-year-old male has been admitted to the CCU from the emergency room with a history of sudden diaphoresis, nausea, vomiting and radiating pain down his left arm. He reports no significant medical history, and has been a two PPD smoker since his early twenties. His admitting diagnosis is UA/NSTEMI and he is being prepped for cardiac catheterization for possible angioplasty with stent placement. What type of medication orders might the nurse see prior to his procedure?


Deal Score0



In 2011, a joint task force of the American College of Cardiology Foundation and the American Heart Association published updated guidelines for the treatment of unstable angina (UA) with non-ST elevation myocardial infarction (NSTEMI). These guidelines recommend that all patients with this diagnosis receive ASA on admission, and throughout hospitalization, if tolerated. If a patient is scheduled for percutaneous coronary intervention (PCI), it is recommended that a second anti-platelet therapy be added, such as clopidogrel (Plavix).


Nursing Practical Test

#2. Agnes is a 65-year-old white female who has a history of pulmonary fibrosis with steroid use for the past two years with concomitant hypertension. She has been on oxygen therapy at 4L per nasal cannula for the past 3 years. Recently, her first great-grandchild was born, and she decided to quit smoking. Three days ago, she experienced nausea and dizziness and was admitted to the CCU with a diagnosis of acute myocardial infarction. During shift change, Agnes' low blood pressure alarm sounds. Upon assessment, she is diaphoretic and has severe dyspnea. What is the most likely cause of her symptoms?


Deal Score0



Myocardial rupture can be a catastrophic sequelae of acute myocardial infarction. It can occur in several sites in the heart after AMI, including the left papillary muscle. This event typically occurs 3-5 days after the AMI has occurred, and is more common in women who have a history of hypertension and are over the age of 60. The posteromedial papillary muscle is twice as likely to rupture as the anterolateral papillary muscle, due to the additional blood supply to the latter. Symptoms may include hypotension, shortness of breath, acute pulmonary edema and shock. Generally, mitral valve replacement is the most effective treatment.


Nursing Practical Test

#3. Norman is a 65-year-old paraplegic who resides in a nursing home. He presents with a 3-day history of increased temperature, productive cough, and increased weakness. His caregiver states that he had developed a decubitis ulcer, and has not been able to tolerate sitting in his wheelchair, so has been in bed for the past week. Bibasilar crackles are audible on auscultation, with overall diminished breath sounds bilaterally. Obvious respiratory distress is apparent with tachypnea, suprasternal retractions and use of accessory muscles. Vitals: T-100.2F, HR-120, RR-28, BP 104/50, O2 Sat on RA - 88%. An initial chest x-ray reveals the "spine sign" and a normal cardiac silhouette. What is the most likely cause of Norman's condition?


Deal Score0



The most likely cause for Norman’s condition is nursing home-associated pneumonia (NHAP). NHAP is a subcategory of institutional-acquired pneumonia (IAP), which also includes healthcare-associated pneumonia (HCAP). Patients in these settings are at increased risk for exposure to multi-drug resistant (MDR) bacteria. Debility and compromised health status increase the potential for infection.


Nursing Practical Test

#4. What does the finding of "spine sign" on Norman's chest x-ray indicate


Deal Score0



The presence of the “spine sign” on chest x-ray is indicative of bilateral lower lobe pneumonia. The spinal markings disappear at the level of bilateral lower lobe pulmonary infiltrates, which occlude visibility of the vertebrae.


Nursing Practical Test

#5. If a patient is suspected of having an episode of acute hypoglycemia, which of the following is NOT the most appropriate first intervention?


Deal Score0



Although drawing a STAT blood glucose level may be part of a number of initial interventions, it should not be the first, since results will take too long to obtain. Patients who are suffering from acute hypoglycemia are at high risk of incurring permanent neurological damage, since the primary energy source for the brain is sugar. Patients who are conscious should consume a simple sugar which will absorb rapidly, like orange juice or glucose tablets. Patients who are unconscious outside the hospital setting or without IV access in the hospital setting should receive IM glucagon. Patients who are conscious in the hospital setting with IV access may be given IV dextrose.


Nursing Practical Test

#6. Marilyn is a Type I diabetic who has been admitted to the unit after a severe hypoglycemic episode in which she lost consciousness. She states that she has had many episode of hypoglycemia, but just does not seem to know when they are coming on anymore. What is the term for this phenomenon?


Deal Score0



When frequent episodes of hypoglycemia occur, the phenomenon of hypoglycemia unawareness can occur. This is more common in Type I diabetics, and is the result of the body’s loss of ability to release epinephrine and other stress hormones during episodes of hypoglycemia. Without the symptoms associated with the release of epinephrine and stress hormones, an individual is not aware that blood sugar levels are dropping, which prevents them from taking early action to correct hypoglycemia. Another term for this condition is hypoglycemia-associated autonomic failure (HAAF).


Nursing Practical Test

#7. Of the following, which is included in the etiology of idiopathic thrombocytopenic purpura (ITP)?


Deal Score0



Idiopathic thrombocytopenic purpura (ITP) is caused by the presence of Immunoglobulin G (IgG) autoantibodies on the surface of the platelets. It is defined as isolated thrombocytopenia with normal bone marrow function and the absence of other causes of thrombocytopenia. Clinically, there are two syndromes which manifest; acute in children and chronic in adults. Depending on the patient’s status, treatment may or may not be indicated. If indicated, glucocorticoids and IVIg are the typical mainstays of medical therapy, and surgical options may include splenectomy in adults.


Nursing Practical Test

#8. Of the following, which is NOT a consideration when administering IVIg therapy?


Deal Score0



Although IVIg is quite expensive, socioeconomic status should never be a consideration in whether a patient receives needed therapy. IVIg contains immunoglobulins which are extracted from thousands of human donors, so it carries some of the same risks as other blood products but is generally much safer. Various brands of IVIg are available, and differ in how they’re prepared. Some manufacturers use sucrose as a stabilizing agent, others may use maltose or amino acids. This is a consideration in choosing the correct brand match regarding the effect on the patient in light of medical history and comorbidities.


Nursing Practical Test

#9. What is the most common site of rupture of a cerebral aneurysm with resulting subarachnoid hemorrhage (SAH)?


Deal Score0



The anterior communicating artery is the most common site of cerebral aneurysm rupture with resultant subarachnoid hemorrhage (SAH). There are usually no precipitating signs prior to rupture at this site, but afterward various abnormal signs may be present, including nuchal rigidity, decreased level of consciousness, and abnormal pupillary findings (usually dilation).


Nursing Practical Test

#10. Donna is a 43-year-old teacher who was admitted 6 days ago with a ruptured middle cerebral artery (MCA) aneurysm with subarachnoid hemorrhage (SAH). She underwent surgery for aneurysm clipping 12 hours after admission, and has had an excellent post-operative course. However, this morning, she complained of a severe headache, became acutely confused and quickly progressed to unresponsiveness. What is the likely cause for Donna's change of status?


Deal Score0



Donna is most likely experiencing vasospasm of one or more of her cerebral arteries. When this occurs, it is generally within 4-14 days for patients who have never had a cerebral bleed in the past, and sooner if this bleed is a recurrence. Usually, the site of spasm is unrelated to the site of rupture. Vasospasm is a serious complication, as it can lead to impaired cerebral autoregulation, cerebral ischemia, and infarction.


Nursing Practical Test
FINISH ATTEMPT

Results

-

HD Quiz powered by harmonic design

Improve Your Skills As A Health Practitioner


DISCLAIMER: Courses on Future Syllabus are free but subject to return to their original prices on host platforms upon coupon expiration. Enrol while they are free. To report any error, use the "Further Actions" tab.




Further Actions

Add to wishlist0


Rate below:
0
Show full profile

Editor

Certified Computer Engineer & Author, 'Lost Boys'. I believe in the influence of right information. Join me on Twitter.

Stay active

Leave a Reply

Future Syllabus
Logo
Register New Account
Login/Register via your social accounts (fully secured)

or proceed manually
Reset Password